Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 311, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 13, 2001, 6:25 PM MDT for Garden County, Nebraska. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 13, 2001, 6:25 PM MDT (00:25 UTC)
- Expired
- Sep 13, 2001, 7:30 PM MDT
- In force
- 65 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Garden County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 6:45 PM MDT | Thunderstorm Wind 52 E | Oshkosh, NE | Large tree limbs down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 13, 4:30 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 890 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 522 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
600 WUUS53 KLBF 140025 SVRLBF NEC069-140130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 625 PM MDT THU SEP 13 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 730 PM MDT... * AT 622 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL GARDEN COUNTY...OR ABOUT 10 MILES NORTH OF OSHKOSH...MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER FARM AND RANGELANDS OF CENTRAL AND EAST CENTRAL GARDEN COUNTY IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4155 10246 4143 10229 4142 10200 4190 10213 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 4:21 PM MDT, 2 hours 4 minutes earlier.
Area forecast discussion, Sep 13, 4:21 PM MDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 521 PM CDT THU SEP 13 2001 WILL BE UPDATING FOR WATCH BOX NUMBER 736 WHICH WILL RUN FROM 2230 ZULU TO 04 ZULU. .LBF...SEVERE WATCH BOX FOR GARDEN...ARTHUR...MCPHERSON...LOGAN... CUSTER...DEUEL...KEITH...LINCOLN...PERKINS...CHASE...HAYES...AND FRONTIER COUNTIES UNTIL 04 ZULU. SLM
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.